Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 164, NWS Midland/Odessa, TX

October 25, 2000Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 25, 2000, 3:56 AM MDT for Lea County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 25, 2000, 3:56 AM MDT (09:56 UTC)
Expired
Oct 25, 2000, 4:45 AM MDT
In force
49 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 250958
SVRMAF
NMC025-251045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM MDT WED OCT 25 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEA COUNTY IN NEW MEXICO

* UNTIL 445 AM MDT

* AT 350 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 15 MILES SOUTH OF EUNICE...MOVING NORTH AT 30
  TO 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  NADINE AND EUNICE.

THE STORM WILL AFFECT EUNICE AND NADINE. HOBBS MAY ALSO BE AFFECTED
IF THE STORM HOLDS TOGETHER.

HAIL TO THE SIZE OF QDIMES OR LARGER AND WIND GUSTS TO 60 MPH
CAN BE EXPECTED IN THE WARNED AREA.

LAT...LON 3222 10335 3217 10316 3253 10306 3303 10305

DJK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 2:17 AM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 25, 2:17 AM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 AM CDT WED OCT 25 2000

CONVECTION CONTINUES TO DEVELOP ACROSS WRN PB AS DIVERGENCE ALOFT
INCREASES ACROSS FAR W TX WITH SHRTWV ENERGY SPREADING INTO RGN OF
6.5 - 7 C/KM LRS. AS SUCH WILL CONTINUE WITH CHC POPS MOST AREAS.
HEAVY RN THREAT STILL EXISTS WITH PRECIP STILL NEAR 1 THIS AFTERNOON
AND WILL LIKELY INCLUDE ENHANCED WORDING. MAY SEE BREAKS IN THE
CLOUDS THIS AFTERNOON AS MID LEVEL DRYING SPREADS IN W TX. WITH ETA
FCST SOUNDINGS SHOWING CAPES TO 1500 J/KG...LIS TO MINUS 5...AND
WEAK CINH ALL IN CLOSE PROXIMITY TO SURFACE CONVERGENCE ALONG TROF
LEADS TO THE POSSIBILITY ADDITIONAL DEVELOPMENT THIS AFTERNOON. WILL
HOLD OFF ON MENTION OF SEVERE IN THE ZONES ATTM. SRN STREAM TO REMAIN
ACTIVE WITH ANOTHER DEEPENING TROF IN SPLIT FLOW REGIME. WITH
MODERATE CAPES ALONG SURFACE TROF WILL OPT TO INCLUDE POPS THURSDAY.
HOWEVER A BETTER THREAT IS SETTING FOR FRIDAY NIGHT AS SW FLOW ALOFT
AHEAD TROF PULLS IN PACIFIC MSTR...TIMING OF 3H SPEED MAX FAVORS A
LATE ROUND OF STORMS...FOLLOWED BY WIND ON SATURDAY.

MAF  72/57/74/55  4322
LSA  69/55/72/55  4322
6R6  73/59/75/58  3222
MRF  68/49/68/50  3222
CNM  73/55/76/53  4222

.MAF...
TX...NONE.
NM...NONE.

GPM

In the hours before

Local storm report, Oct 25, 1:14 AM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 AM CDT WED OCT 25 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0707 AM    8 W SEMINOLE              TX   FLOOD
10/24/00   GAINES                         CAR STRANDED IN FLOOD
                                          WATERS ALONG U.S.
                                          HIGHWAY 62/180.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0440 PM    20 W ANDREWS              TX   FLOOD
10/24/00   ANDREWS                        *** 1 INJ ***
                                          WATER COVERING STATE
                                          HIGHWAY 176.  CAR LOST
                                          CONTROL ON FLOODED
                                          ROADWAY, RESULTING IN
                                          ONE INJURY.  REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0544 PM    NOTREES                   TX   .75 INCH HAIL
10/24/00   ECTOR                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0610 PM    6 S GOLDSMITH             TX   FLOOD
10/24/00   ECTOR                          FLOODING REPORTED BY
                                          LAW ENFORCEMENT
                                          OFFICIAL ON FARM TO
                                          MARKET ROAD 866.

0610 PM    6 S GOLDSMITH             TX   .88 INCH HAIL
10/24/00   ECTOR                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0730 PM    7 W ODESSA                TX   1.75 INCH HAIL
10/24/00   ECTOR                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0731 PM    5 SW GARDENDALE           TX   .75 INCH HAIL
10/24/00   ECTOR                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    10 W MIDLAND              TX   1.75 INCH HAIL
10/24/00   MIDLAND                        REPORTED BY PUBLIC.

0810 PM    4 N (MAF)MIDLAND RGNL ARP TX   TORNADO
10/24/00   MIDLAND                        NWS EMPLOYEES AND
                                          SKYWARN SPOTTERS VIEWED
                                          A WEAK AND SHORT LIVED
                                          TORNADO NORTH OF THE
                                          AIRPORT AND THE
                                          NATIONAL WEATHER
                                          SERVICE OFFICE.

0818 PM    14 W MIDLAND              TX   1.75 INCH HAIL
10/24/00   MIDLAND                        REPORTED ON HIGHWAY 158
                                          BY A STORM
SPOTTER.

0827 PM    7 NE ODESSA               TX   1.75 INCH HAIL
10/24/00   ECTOR                          REPORTED BY PUBLIC.

0839 PM    3 S ODESSA                TX   .88 INCH HAIL
10/24/00   ECTOR                          REPORTED BY PUBLIC.

0914 PM    3 SE ODESSA               TX   1.75 INCH HAIL
10/24/00   ECTOR                          REPORTED BY STORM
                                          SPOTTER.

0915 PM    3 SW ODESSA               TX   FLOOD
10/24/00   ECTOR                          THE PUBLIC REPORTED
                                          TWO FEET OF STANDING
                                          WATER ON THE FRONTAGE
                                          ROADS TO INTERSTATE 20.
                                          FRONTAGE ROADS
                                          IMPASSABLE.

1015 PM    GARDENDALE                TX   FLOOD
10/24/00   ECTOR                          STANDING WATER ON
                                          ROADWAYS IN GARDENDALE.

1015 PM    GARDENDALE                TX   1 INCH HAIL
10/24/00   ECTOR                          REPORTED BY PUBLIC.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.